Has anyone every experienced muscle and facia pain from gabapentin?
Interested in more discussions like this? Go to the Chronic Pain group.
I have been on gabapentin for a little over a week. On 900MG (300MG 3 x's a day) I have been getting intense pain in my hip and a gnawing pain in my lower left leg for over an hour in the morning. Don't know what to do.
Jump to this post
@gasilcox Welcome to Mayo Clinic Connect. I am glad you found us, as the answers from @jakedduck1 and @bob57 have given you some good information!
I am also on Gabapentin, but taking only 200 mg total a day, due to my kidney issues. For some, that is a pitiful small amount, but I do see clinical value in it.
Do you think the pain may be from a sleeping position you have? If you are taking the Gabapentin, and then then resting/sleeping hard, you may not be moving around in bed, and your muscles get sore. Do you think this might be a contributing factor?
Is Dermatran for sciatica pain?? I do take the gabapentin 3 TIMES DAILY as well for a total of 3600 Mgs. a day.. also have the tens unit like thing implanted in my back.. Seem to be doing well with all that but would like info on the dermatran as well. Thank-you
I am taking 1800mg a day and just had a Metronic stimulator implanted; they will turn it on Friday. I also have a Metronic pain pump implanted and I hope I can have this removed soon.
There are lots of good pain management doctors out there so do your research and find one who really listens to you. If the doctor keeps prescribing pain meds guess what, that is not the pain management doctor you really want. Pain meds stop working the more you take them and the doctor has to keep changing your meds and at higher doses. In 2004 my first pain management doctor kept me stocked with pain meds, lots of meds, more than I could take. Each month she kept writing the script and I was addicted. I left her after 8 months and found a good pain management dr. The new doctor could not believe how much pain meds i was on.. The new doctor told me that over the next 3 to 4 months he was going to take me off of the meds. I went home and abruptly stopped taking the pain meds. When I went back to him the next week and told him what I had done he was furious because stopping the meds that fast could have killed me. I learned my lesson really fast.
Actually depending on where you reside there may not be "a lot" of pain doctors in everyone's community. I was fortunate to find one that is a rehabilitation specialist with a sub-specialty in pain management. These providers typically treat your physicality as well as your pain management. There are more physicians now obtaining 'X' wavers allowing them to prescribe buprenorphine for pain management and addiction treatment.
@jenatsky, thank you, i did not know that. In Brevard County where I live we are fortunate to have many pain management doctors. The pain management doctor i have right now is very conservative in his approach to pain. He is relatively new to the practice and I was leary when I was assigned to him but have much respect for him as he is looking out for me as a person knowing that pain meds can truly be a double edged sword and can do more harm than good.
Well after some time off gabapentin I realize it actually made my Crps worse. I couldn’t sleep eat think or remember anything and it made me emotional and suicidal. Never will take it again
I only took it for a few weeks for Shingles. It worked well at first and gave me some relief from the pain. Then, I felt as if I were walking around in a fog. That was followed by horrible vivid nightmares! I stopped taking it two days ago and still have the pain, but I am thinking clearly and sleeping better.
My daughter did 12 treatments over 6 weeks. She did it in San Antonio at Klarisana, Dr. Carl Bonnett. You would have to get a boster in 3 to 6 months. It has really been life changing. She is also on so many medications, i just want to wean her off 1 at a time and see if she can get off all of them.
Did she get infusions? Was she in chronic pain? What was the cost?
Hi Again, @lauriedr. I mentioned possible hearing loss in a previous post. I’m curious, though, about how narcotics relieve hearing loss.
I wish doctors would pay more attention to patients’ reports of side effects. Mine pulls out a book, and doesn’t see that side effect listed, and doesn’t always take me seriously.
If your Doctor is not listening to you it's time to change Doctor's. I am sorry but that's part of the problem with pain management. I am so blessed with a great Doctor here in Virginia.
Yes! I have an awesome pain doctor and the best first class RN that actually cares! Silverdale, Wa Salmon Center Pain Management is number one!
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In